Hail, Harmon
- When
- April 28, 6:26 PM CST
- Where
- Harmon County, Hollis
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.690, -99.920
A few storms formed across the Texas panhandle on the 28th. One entered southwest Oklahoma and dropped some severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few storms formed across the Texas panhandle on the 28th. One entered southwest Oklahoma and dropped some severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 28, 5:20 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 620 PM CDT THU APR 28 2016 .AVIATION... MVFR CEILINGS WILL DEVELOP OVERNIGHT WITH IFR CONDITIONS ACROSS THE WEST BY 12Z FRI. THIS WILL OCCUR AS SHOWERS AND THUNDERSTORMS BECOME NUMEROUS FROM SOUTH TO NORTH LATE TONIGHT INTO THE FIRST PART OF THE DAY ON FRI. MFVR CEILINGS ARE EXPECTED TO LINGER THROUGH THE MORNING. THESE CEILINGS WILL CONT INTO THE AFTN OUTSIDE OF SOUTHWEST OK AND NORTH TEXAS WHERE VFR CONDITIONS ARE EXPECTED BY MID/LATE AFTN. ANOTHER ROUND OF STORMS MAY IMPACT MANY SITES FRI AFTN. 30 && .PREV DISCUSSION... /ISSUED 344 PM CDT THU APR 28 2016/ .DISCUSSION... THE NEXT STORM SYSTEM TO OUR WEST WILL BEGIN TO AFFECT OUR FORECAST AREA THIS EVENING. THUNDERSTORMS ARE ALREADY DEVELOPING OVER WEST TEXAS...NEAR LUBBOCK. THESE STORMS WILL PROBABLY MOVE INTO WESTERN OKLAHOMA THIS EVENING...WHILE ON A WEAKENING TREND. ALTHOUGH THERE IS A CHANCE OF SEVERE WEATHER WITH THESE STORMS...THE GREATER RISK OF SEVERE STORMS WILL ARRIVE WITH ELEVATED STORMS LATER TONIGHT. ISENTROPIC UPGLIDE NORTH OF A WARM FRONT IN NORTH TEXAS WILL COMBINE WITH SUFFICIENT ELEVATED INSTABILITY TO PRODUCE NUMEROUS THUNDERSTORMS LATE TONIGHT INTO FRIDAY MORNING. THESE STORMS WILL ALSO POSE A SEVERE WEATHER RISK...PRIMARILY IN THE FORM OF LARGE HAIL. IT IS NOT YET QUITE CLEAR HOW THE SYSTEM WILL EVOLVE TOMORROW...BUT THE MORNING STORMS ARE GENERALLY EXPECTED TO CONTINUE TO SHIFT NORTH DURING THE MORNING...WHILE WEAKENING...AND FINALLY DISSIPATING IN THE LATE AFTERNOON. IT APPEARS THAT NEW STORMS WILL FORM WITHIN THE WARM SECTOR IN THE AFTERNOON...AND THOSE WILL SPREAD NORTHEAST THROUGH THE REMAINDER OF THE DAY AND EVENING. THERE WILL PROBABLY BE SOME OVERLAP BETWEEN THE TWO THUNDERSTORM EPISODES. SEVERE STORMS WILL BE QUITE POSSIBLE IN THE AFTERNOON/EVENING EVENT AS WELL. BY SATURDAY MORNING...THE STORMS SHOULD BE MOSTLY...IF NOT ENTIRELY...EAST AND NORTHEAST OF OUR FORECAST AREA. AFTER A COUPLE OF DRY DAYS...ANOTHER SYSTEM WILL BRING A CHANCE OF RAIN AND THUNDERSTORMS TO THE AREA SUNDAY NIGHT THROUGH MONDAY NIGHT. SEVERE WEATHER APPEARS TO BE UNLIKELY WITH THESE STORMS. ONCE THAT SYSTEM MOVES AWAY...EXPECT ANOTHER FEW DAYS OF DRY WEATHER. MEDIUM-RANGE MODELS SUGGEST ANOTHER STORM SYSTEM LATE IN THE WEEK OR NEXT WEEKEND...BUT IT IS TOO EARLY AT THIS POINT TO MAKE ANY SPECIFIC FORECASTS FOR THAT TIME PERIOD...AS THE MODEL FORECASTS CONTINUE TO CHANGE SUBSTANTIALLY WITH EACH RUN THAT FAR OUT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 56 73 51 74 / 70 70 60 10 HOBART OK 57 76 48 73 / 70 70 30 0 WICHITA FALLS TX 60 82 52 77 / 60 60 20 10 GAGE OK 51 66 42 68 / 70 70 40 10 PONCA CITY OK 55 70 52 72 / 50 70 80 10 DURANT OK 62 77 61 80 / 70 90 70 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1212 PM CDT THU APR 28 2016 OKZ004>048-050>052-TXZ083>090-291715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1212 PM CDT THU APR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PARTS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. LOCATION... THE SLIGHT RISK AREA IS SOUTH OF A ARNETT TO OKLAHOMA CITY TO ATOKA LINE. A MARGINAL RISK FOR SEVERE STORMS EXISTS SOUTH OF A ALVA TO GUTHRIE TO CHANDLER LINE. TIMING... SEVERE THUNDERSTORMS ARE POSSIBLE AS EARLY AS 7 PM THIS EVENING IN PARTS OF WESTERN OKLAHOMA AND FAR WESTERN NORTH TEXAS...BUT MOST SEVERE THUNDERSTORMS WILL NOT OCCUR UNTIL AFTER MIDNIGHT TONIGHT. IMPACTS... LARGE HAIL UP TO THE SIZE OF GOLF BALLS WILL BE THE MAIN HAZARD... DAMAGING WINDS UP TO 70 MPH ARE POSSIBLE AS WELL... LOCALLY HEAVY RAINFALL... DISCUSSION... ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM TONIGHT AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM AS MOISTURE AND INSTABILITY INCREASE. MOST...IF NOT ALL...OF THESE STORMS ARE EXPECTED TO BE ELEVATED IN NATURE...WHICH WOULD FAVOR STORMS WITH LARGE HAIL. STORMS LATE THIS AFTERNOON WILL LIKELY FORM OVER THE TEXAS PANHANDLE THEN MOVE INTO WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. ADDITIONAL STORMS WILL FORM THROUGH THE NIGHT TONIGHT AS THE LOW LEVEL JET INCREASES. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY ACROSS MUCH OF OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE MAY BE A LOW TORNADO RISK ON FRIDAY AS WELL. THUNDERSTORM CHANCES MAY LINGER IN SOUTHEASTERN OKLAHOMA SATURDAY MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MAY OCCUR LATE SUNDAY INTO MONDAY. SEVERE POTENTIAL SUNDAY AND MONDAY REMAINS LOW. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT THU APR 28 2016
OKZ033-TXZ083-290000-
HARMON OK-HARDEMAN TX-
635 PM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARMON AND
NORTHWESTERN HARDEMAN COUNTIES UNTIL 700 PM CDT...
AT 632 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
CHILDRESS...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
TENNIS BALL SIZE HAIL...
60 MPH WIND GUSTS...
LOCATIONS IMPACTED INCLUDE...
HOLLIS AND MCKNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR IF STORMS THREATEN YOU.
&&
LAT...LON 3481 10000 3485 9990 3451 9983 3450 9984
3450 9983 3446 9982 3447 10000
TIME...MOT...LOC 2332Z 248DEG 20KT 3460 10024
30The Altus AFB radar (KFDR), 94 km away, was scanning. The volume nearest the first event began at 00:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 623770.